MAUDE Adverse Event Report: ST. JUDE MEDICAL PEEL-AWAY INTRODUCER 14 CM SHEATH INTRODUCER KIT, 8F; INTRODUCER, CATHETER

ST. JUDE MEDICAL PEEL-AWAY INTRODUCER 14 CM SHEATH INTRODUCER KIT, 8F; INTRODUCER, CATHETER
Model Number 405116
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Codes Hematoma (1884); Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During an implantable cardioverter-defibrillator procedure, the sheath peeled at the distal end while being inserted.Following the procedure, a pneumothorax and a compartment hematoma were noted.
 
Event or Problem Description
During an implantable cardioverter-defibrillator procedure, the sheath peeled at the distal end while being inserted.The sheath was replaced and the procedure was completed.Following the procedure, a pneumothorax was diagnosed via x-ray and a compartment hematoma were noted.The vascular puncture was noted to be closed normally.The patient was sent to intensive care for closer monitoring.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h6.
 
Additional Manufacturer Narrative
One 8f peel-away introducer sheath was received for evaluation.The dilator was also received.The reported event of the ¿sheath peeled at the distal end while being inserted¿ was confirmed.The sheath distal tip had been split along both scorelines; the sheath distal tip had been split and there were multiple bends throughout the sheath tubing distal end.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported hematoma and pneumothorax remains unknown.The cause of the ¿sheath peeled at the distal end while being inserted¿ is consistent with damage during use.

Brand Name
PEEL-AWAY INTRODUCER 14 CM SHEATH INTRODUCER KIT, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11019261
Report Number3005334138-2020-00608
Device Sequence Number14196973
Product Code DYB
UDI-Device Identifier05414734204125
UDI-Public(01)05414734204125(10)7258781(17)221031
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K894431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number405116
Device Catalogue Number405112
Device Lot Number7258781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/15/2020
02/18/2021
02/18/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/08/2021
02/18/2021
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;